Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 5, 2014, 4:15 PM MDT for Power County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 4:15 PM MDT (22:15 UTC)
- Expired
- Aug 5, 2014, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Power County, ID
The radar
The Pocatello radar (KSFX), 57 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
417 WGUS55 KPIH 052215 FFWPIH IDC077-060115- /O.NEW.KPIH.FF.W.0026.140805T2215Z-140806T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 415 PM MDT TUE AUG 5 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL POWER COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF AMERICAN FALLS... * UNTIL 715 PM MDT * AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA...EXTENDING FROM NEAR AMERICAN FALLS SOUTHWEST INTO THE ROCKLAND VALLEY. LOCATIONS NEAR THE PATH OF INCLUDE... NEELEY... ROCKLAND... ROY... FORT HALL BANNOCK PEAK... ARBON VALLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO. && LAT...LON 4272 11297 4293 11265 4233 11265 4233 11300 $$ JKEYES
1 follow-up statement
940 WGUS75 KPIH 060020 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 620 PM MDT TUE AUG 5 2014 IDC077-060029- /O.CAN.KPIH.FF.W.0026.000000T0000Z-140806T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWER ID- 620 PM MDT TUE AUG 5 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL POWER COUNTY... THE THREAT FOR HEAVY RAINFALL HAS ENDED FOR NOW...THEREFORE WE ARE ENDING THE WARNING EARLY. MORE SHOWERS AND STORMS WILL BE MOVING THROUGH THE AREA IN THE NEXT FEW HOURS...AND SOME LOCALIZED HEAVY RAIN AND RUNOFF IS POSSIBLE. LAT...LON 4272 11297 4293 11265 4233 11265 4233 11300 $$ JKEYES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:27 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 5, 1:27 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 127 PM MDT TUE AUG 5 2014 .DISCUSSION...EXTREMELY MOIST AIR MASS REMAINS OVER THE REGION THIS AFTERNOON. A DEFORMATION ZONE HAS SET UP OVER THE AREA WHICH IS HELPING TO AID THE DEVELOPMENT OF SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS. FURTHERMORE A MESOLOW OVER THE MAGIC VALLEY IS HELPING TO ENHANCE DEVELOPMENT OF THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE COMMON THIS AFTERNOON AND EVENING. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS AND HIGHLANDS. LITTLE CHANGE IS EXPECTED OVER THE NEXT FEW DAYS. A BROAD LOW PRESSURE SYSTEM OVER NEVADA WILL GRADUALLY WORK THROUGH THE REGION ON WEDNESDAY AND THURSDAY. THIS WILL MEAN A REPEAT OF CONDITIONS FOR BOTH DAYS. EXPECT THE GREATEST THREATS TO BE IN THE AFTERNOON AND EVENINGS. BY FRIDAY THE LOW PRESSURE SYSTEM WILL MOVE OFF TO THE EAST. HOWEVER MOIST AIR WILL REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK. THE FLOOD THREAT SHOULD COME TO AN END BY FRIDAY WITH THE LOW MOVING AWAY FROM THE REGION. SHOULD RETURN TO A MORE NORMAL MONSOON PATTERN WITH STORMS IN THE MOUNTAINS AND HIGHLANDS. VALLE && .AVIATION...XPECT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS OVER THE MAJORITY OF THE AREA THIS AFTERNOON. ALL TAF SITES WILL SEE SHOWERS AND BRIEF PERIODS OF THUNDERSTORMS THIS AFTERNOON. LOOK FOR ANOTHER ROUND OF RAIN SHOWERS TOMORROW MORNING. EXPECT MOSTLY VFR CONDITIONS EXCEPT DURING PERIODS OF HEAVY RAIN WHERE MVFR VIS AND CIGS ARE POSSIBLE. WYATT && .FIRE WEATHER...MONSOON MOISTURE CONTINUES TO POUR INTO THE AREA. EXPECT WIDESPREAD SHOWERS AND WIDELY SCATTERED THUNDERSTORMS FOR ALL AREAS EXCEPT NORTHERN AREAS OF ZONES OF 475 AND 476 THIS AFTERNOON. LOOK FOR CONTINUED WIDESPREAD PRECIPITATION AND AFTERNOON WIDELY SCATTERED THUNDERSTORMS THE REMAINDER OF THE WEEK. FLASH FLOODING IS A CONCERN ESPECIALLY OVER BURN SCARS. TEMPERATURES WILL REMAIN ON THE COOL SIDE AND HUMIDITY ON THE HIGH SIDE THROUGH FRIDAY. TEMPERATURES RETURN TO MORE NORMAL READINGS OVER THE WEEKEND. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING IDZ018-019-022>025-031-032. &&
In the hours before
Local storm report, Aug 5, 3:37 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
337 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD CHUBBUCK 42.92N 112.46W
08/05/2014 BANNOCK ID NWS EMPLOYEE
WALMART IN CHUBBUCK HAS FLOODING INSIDE WITH MERCHANDISE
BEING RUINED.
&&
EPLocal storm report, Aug 5, 3:39 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
339 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD CHUBBUCK 42.92N 112.46W
08/05/2014 BANNOCK ID NWS EMPLOYEE
FLOODING IN BASEMENT AT HAWTHORNE AND HOMESTEAD ROADS.
&&
EPLocal storm report, Aug 5, 3:51 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
351 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 3 NW POCATELLO 42.91N 112.51W
08/05/2014 BANNOCK ID SOCIAL MEDIA
SEVERAL INCHES OF WATER IN THE HIGH ESTATES TRAILER PARK
AT 4200 N PHILBIN.
&&
EPLocal storm report, Aug 5, 3:55 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
355 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD POCATELLO 42.88N 112.47W
08/05/2014 BANNOCK ID SOCIAL MEDIA
GARRETT WAY CLOSED BECAUSE OF FLOODING NEAR ALAMEDA.
&&
VALLELocal storm report, Aug 5, 3:57 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
357 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD CHUBBUCK 42.92N 112.46W
08/05/2014 BANNOCK ID NWS EMPLOYEE
HAWTHORN ROAD NEAR INTERSTATE 86 CLOSED BECAUSE OF
FLOODING.
&&
VALLELocal storm report, Aug 5, 4:05 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
405 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD CHUBBUCK 42.92N 112.46W
08/05/2014 BANNOCK ID NWS EMPLOYEE
STANDING WATER SEVERAL INCHES DEEP ON PARK LAWN AVE AT
YELLOWSTONE AVE.
&&
EPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:24 AM MDT | Special Weather Statement | PIH | Oneida | 66 min |
| Aug 5, 6:48 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Minidoka | 6 hr |
| Aug 5, 8:39 AM MDT | Flash Flood Warning | PIH | Cassia | 6 hr |
| Aug 5, 12:29 PM MDT | Areal Flood Advisory | PIH | Bonneville, Jefferson, Madison | 2 hr |
| Aug 5, 1:00 PM MDT | Flash Flood Warning | PIH | Bonneville, Jefferson, Madison | 60 min |
| Aug 5, 1:09 PM MDT | Special Weather Statement | PIH | Power | 51 min |
| Aug 5, 1:18 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 1:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 3 hr |
| Aug 5, 1:36 PM MDT | Flash Flood Warning | PIH | Blaine, Cassia, Minidoka, Power | 3 hr |
| Aug 5, 1:44 PM MDT | Flash Flood Warning | PIH | Bingham | 2 hr |
| Aug 5, 2:13 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 62 min |
| Aug 5, 2:30 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida, Power | 3 hr |
| Aug 5, 2:42 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 2:50 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 3:01 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 3:06 PM MDT | Flash Flood Warning | PIH | Bannock, Caribou, Power | 3 hr |
| Aug 5, 3:30 PM MDT | Special Weather Statement | PIH | Clark | 60 min |
| Aug 5, 3:50 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 4:44 PM MDT | Special Weather Statement | PIH | Butte, Clark | 61 min |
| Aug 5, 4:50 PM MDT | Flash Flood Warning | PIH | Caribou | 3 hr |
| Aug 5, 4:52 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Aug 5, 5:54 PM MDT | Special Weather Statement | PIH | Clark | 66 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.